Pacific Journal of Mathematics

Cartan subalgebras of Banach-Lie algebras of operators.

Humberto R. Alagia

Article information

Pacific J. Math., Volume 98, Number 1 (1982), 1-15.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 17B65: Infinite-dimensional Lie (super)algebras [See also 22E65]
Secondary: 46L99: None of the above, but in this section 47D25


Alagia, Humberto R. Cartan subalgebras of Banach-Lie algebras of operators. Pacific J. Math. 98 (1982), no. 1, 1--15.

Export citation


  • [1] W. Ambrose, StructureTheorems fora special class of Banach algebras, Trans. Amer. Math. Soc, 57 (1945), 364-386.
  • [2] V. K. Balachandran, Simple L*-algebras of classical type, Math. Ann., 18O (1969), 163-170.
  • [3] V. K. Balachandran, Real L*-algebras, preprint.
  • [4] P. de la Harpe, Classification des L*-algebres semi-simples reelles separables, C. R. Acad. Sci. Paris, Ser. A, 272 (1971), 1559-1561.
  • [5] P. de la Harpe,Classical Banach-Lie algebras and Banach-Lie groups of operatorsin Hilbert space, Lecture Notes in Math N285, Springer-Verlag, 1972.
  • [6] B. Kostant, On the conjugacy of real Cartan subalgebras, I, Proc. Nat. Acad. Sci. U.S.A., 41 (1955), 967-970.
  • [7] J. R. Schue, Hilbert space methods in the theory of Lie algebras, Trans. Amer. Math. Soc, 95 (1960), 69-80. g#, Cartan decompositions for L*-algebras, Trans. Amer. Math. Soc, 98 (1961), 334-349.
  • [9] M. Sugiura, Conjugate classes of Cartan subalgebras in real semisimple Lie algebras, J. Math. Soc. Japan, 11 (1959), 374-434.
  • [10] I. Unsain, Classification of the simple separable real L*-algebras, J. Differential Geometry, 7 (1972), 423-451.